Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 10, 2017, 2:34 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Feb 10, 2017, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2017, 2:34 AM MST (09:34 UTC)
- In effect from
- Feb 10, 2017, 12:00 PM MST
- Expired
- Feb 10, 2017, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677 WWUS85 KABQ 100934 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 234 AM MST Fri Feb 10 2017 ...RED FLAG WARNING THIS AFTERNOON FOR THE NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .Strong westerly flow will shift across New Mexico today and Saturday ahead of a potent storm system developing along the west coast. Record high temperatures, low humidity, gusty winds, and unstable conditions will lead to critical fire weather conditions this afternoon across the Northeast Plains and over a larger portion of the Eastern Plains on Saturday. NMZ104-102200- /O.UPG.KABQ.FW.A.0002.170210T1900Z-170211T0100Z/ /O.NEW.KABQ.FW.W.0002.170210T1900Z-170211T0100Z/ /O.CON.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/ Northeast Plains- 234 AM MST Fri Feb 10 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 6 PM MST this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Friday afternoon and Saturday afternoon across the Northeast Plains. * 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...1O to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning and Fire Weather Watch. && $$ NMZ108-102200- /O.CON.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/ East Central Plains- 234 AM MST Fri Feb 10 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * AREA AND TIMING...Saturday afternoon across the East Central Plains. * 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
2 follow-up statements
979 WWUS85 KABQ 102151 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 251 PM MST Fri Feb 10 2017 ...RED FLAG WARNING CONTINUES THIS AFTERNOON FOR THE NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .Strong westerly flow will continue across New Mexico through Saturday ahead of a potent storm system developing along the west coast. Record high temperatures, low humidity, gusty winds, and unstable conditions will lead to critical fire weather conditions this afternoon across the Northeast Plains and over a larger portion of the Eastern Plains on Saturday. NMZ104-110100- /O.CON.KABQ.FW.W.0002.000000T0000Z-170211T0100Z/ /O.CON.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/ Northeast Plains- 251 PM MST Fri Feb 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * AREA AND TIMING...Friday afternoon and Saturday afternoon across the Northeast Plains. * 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...1O to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning and Fire Weather Watch. && $$ NMZ108-110100- /O.CON.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/ East Central Plains- 251 PM MST Fri Feb 10 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * AREA AND TIMING...Saturday afternoon across the East Central Plains. * 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
248 WWUS85 KABQ 110100 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 600 PM MST Fri Feb 10 2017 ...RED FLAG WARNING IN EFFECT NOON TO 6 PM SATURDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR THE NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITY... .Strong westerly flow will continue across New Mexico Saturday ahead of a potent storm system developing along the west coast. Record high temperatures, low humidity, gusty winds, and unstable conditions will lead to critical fire weather conditions Saturday afternoon across much of the eastern plains. NMZ104-111400- /O.EXP.KABQ.FW.W.0002.000000T0000Z-170211T0100Z/ /O.UPG.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/ /O.NEW.KABQ.FW.W.0003.170211T1900Z-170212T0100Z/ Northeast Plains- 600 PM MST Fri Feb 10 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SATURDAY... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Saturday afternoon across the Northeast Plains. * 20 FOOT WINDS...West 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...1O to 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ108-111400- /O.UPG.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/ /O.NEW.KABQ.FW.W.0003.170211T1900Z-170212T0100Z/ East Central Plains- 600 PM MST Fri Feb 10 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Saturday afternoon across the East Central Plains. * 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-111400- /O.NEW.KABQ.FW.A.0004.170211T1900Z-170212T0100Z/ Northeast Highlands- 600 PM MST Fri Feb 10 2017 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect Saturday afternoon. * AREA AND TIMING...Saturday afternoon across the Northeast Highlands below significant snowpack. * 20 FOOT WINDS...West 20 to 30 mph with gusts near 45 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 9, 10:34 PM MST, 4 hours earlier.
Area forecast discussion, Feb 9, 10:34 PM MST, 4 hours before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1034 PM MST Thu Feb 9 2017 .AVIATION... 06Z TAF CYCLE Surface lee trough with strengthening wly mt top winds through 11/00Z. Occasional sw-wly sfc wnd gusts to around 35 kts aft 10/18Z ne and east central ern plains. Variable high clouds. && .PREV DISCUSSION...334 PM MST Thu Feb 9 2017... .SYNOPSIS... Dry and very warm conditions will continue over NM through Saturday before major changes arrive Sunday. Record high temperatures are likely across most of the state. High temperatures will peak into the mid to upper 80's across eastern NM. A powerful cold front will move southwest through the state Saturday night and Sunday and usher in strong winds and much colder air. Potent east winds are likely Sunday in the Rio Grande Valley. An upper level storm system will shift through the state Sunday and Monday and bring widespread rain and snow to the region. && .DISCUSSION... Impressively warm conditions to evolve Friday and Saturday as a very dry and warm airmass shifts over NM. Downsloping across eastern NM will result in highs of 20 to 30F above normal with records likely just about everywhere. Tucumcari may even squeak out 90F Friday. 700mb temps will fall a few degrees from west to east Saturday as pressure heights lower ahead of an approaching upper low developing over southern CA. Temps will remain 15 to 25F above normal with the main area for records expected across eastern NM. Not a whole lot of change in the 12Z model guidance with the ECMWF continuing to trend toward a consistent solution on placement and timing of the H5 low over southern NM Monday. There are some rather significant details to nail down still however things are starting to shape up toward a big storm for NM Sunday and Monday. First, a potent cold front will shift southwest across NM Saturday night and Sunday with strong winds over the plains and potential for damaging gap winds on the west slopes of the Sandia/Manzano Mts below canyons. The latest MAV guidance has 44kt sustained winds for the ABQ Sunport which is plenty strong for gusts near 65kt. Will likely see a high wind watch be issued within the next couple forecast cycles. Temps will trend significantly colder behind the front which likely will make it well into eastern AZ. Meanwhile, an upper wave arriving from the eastern Pacific will develop into a closed low over SoCal Saturday. This low is shown to move slowly east across southern NM Sunday and Monday. At this time it looks like there will be 2 waves of precip over NM. The first will come with the arrival of the back door front and moist, southwest flow over northern NM. The second wave will come as the upper diffluence improves with the upper low. At this time the focus for heavy snow will be over the high terrain and parts of the plains before all areas see the chance for some snow as the system exits eastward. Guyer && .FIRE WEATHER... Upper level ridging over the region will keep the warm and dry conditions around through Sat. Temperatures will remain above normal with readings peaking 20-35 degrees above normal Fri/Sat. RH values will continue decreasing through the end of the week as well...with Fri/Sat being the driest days central and east. Vent rates will be a mixed bag on Fri before improving areawide Sat, then decreasing across the north Sun with the approach of the storm system. Fri/Sat will see an increase in critical fire weather concerns across the eastern plains as drier, warmer and windier conditions increase. Look for winds to increase Thurs through Sat as upper level ridging weakens ahead of an approaching Pacific storm system. Sat will be the transitioning day as the Pacific low dives across southern CA ramping up moisture advection across western NM cooling temps and producing some wetting precipitation chances. At the same time, a potent back door cold front will push southwest across the state plummeting temperatures well below normal and producing very strong east winds that will blow across eastern and central NM Sunday morning. The strongest gap winds will be felt across the Albuquerque metro area/other central valley locations Sun morning as winds reach advisory/high wind levels through Sun evening. Meanwhile below normal temperatures with poor vent rates will prevail Sun through early next week as colder, drier air filters in behind the front. By that time, the low will be south of NM traveling toward TX, keeping precipitation chances across the southern half of the state through midweek, before chances lessen after passage of the low. After the low exits east, temperatures will gradually rebound before reaching near normal readings toward the end of the following work week. && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Saturday afternoon for the following zones... NMZ104-108. Fire Weather Watch Friday afternoon for the following zones... NMZ104. &&
Hazardous weather outlook, Feb 9, 4:41 AM MST, 21 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 441 AM MST Thu Feb 9 2017 NMZ501>540-101145- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 441 AM MST Thu Feb 9 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Pacific storm system is forecast to combine with a strong backdoor cold front, bringing widespread low elevation rain and mountain snow to much of the region Sunday and Monday. Much colder temperatures along with strong east and northeast winds will accompany the front. Improving conditions are anticipated Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:56 PM MST | Wind Advisory | ABQ | 26 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.